MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D135304
Medical Device Problem Codes Entrapment of Device (1212); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an unknown patient underwent an afib ¿ paroxysmal ablation procedure with a webster cs catheter with auto id technology.The catheter probe became wrapped around the guidewire.The event occurred during the procedure, before the transeptal.After positioning the decapolar probe (webster cs catheter) in the heart, the doctor noticed that the probe has wrapped around the guidewire used for the transeptal.The doctor had to remove the guidewire to unroll the decapolar probe.No consequences for the patient.They had to change the decapolar probe with a new similar one, because the shaft of the probe was twisted because of this event.Surgery was delayed for 5 mins due to the reported event.Procedure was successfully completed.No patients¿ consequences.The probe got tangled in the transeptal guide, almost tied a knot.The procedure was not stopped the technical surgery was not changed.The damage did not result in wires being exposed or in any lifted or sharp rings.There was no resistance during insertion, but there was resistance when the doctor was trying to remove the catheter from the patient because it was wrapped around the guidewire used for the transeptal.The guidewire/catheter assemble was inside the body.The doctor was trying to deflect when issue was noted, the doctor was trying to insert the probe inside the coronary sinus.A second device was not required to remove the guidewire knotting, the solution was to remove the guidewire from the knot.Medical device entrapment (excessive manipulation required) is mdr-reportable.Knotted catheter is mdr-reportable.Twisted tip is not mdr-reportable.
 
Additional Manufacturer Narrative
The bwi product analysis lab received photographs of the complaint device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2022, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.However, the photo analysis has been completed.According to pictures provided by the customer, the catheter was observed with a bent condition, the bent condition could be related to the customer experience at the procedure time; however, this cannot be conclusively determined.A manufacturing record evaluation was performed for finished device number 30871219m, and no internal actions related to the reported complaint condition were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 4-jan-2023, the product investigation was completed.It was reported that an unknown patient underwent an afib ¿ paroxysmal ablation procedure with a webster cs catheter with auto id technology.The catheter probe became wrapped around the guidewire.The event occurred during the procedure, before the transeptal.After positioning the decapolar probe (webster cs catheter) in the heart, the doctor noticed that the probe has wrapped around the guidewire used for the transeptal.The doctor had to remove the guidewire to unroll the decapolar probe.No consequences for the patient.They had to change the decapolar probe with a new similar one, because the shaft of the probe was twisted because of this event.Surgery was delayed for 5 mins due to the reported event.Procedure was successfully completed.No patients¿ consequences.The probe got tangled in the transeptal guide, almost tied a knot.The procedure was not stopped.The technical surgery was not changed.Device evaluation details: visual analysis revealed the shaft bent, and no electrode damage or other anomalies were observed.The root cause of the bent shaft could be related to the handling procedure however it cannot be determined.The related issues reported by the customer were confirmed.It should be noted that product failure is multifactorial, however, it cannot be related to the manufacturing process, since the unit was inspected prior to leaving the facility as there are functional tests and inspections at control points based on the process.A manufacturing record evaluation was performed for the finished device 30871219m number, and no internal action was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15754114
Report Number2029046-2022-02779
Device Sequence Number16870712
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public10846835009989
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Model NumberD135304
Device Catalogue NumberD135304
Device Lot Number30871219M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2022
Supplement Date Received by Manufacturer11/30/2022
01/04/2023
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/22/2022
01/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown